Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 85, NWS Las Vegas, NV

July 26, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2013, 12:35 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2013, 12:35 PM MST (19:35 UTC)
Expired
Jul 26, 2013, 2:30 PM MST
In force
115 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS55 KVEF 261935
FFWVEF
AZC015-262130-
/O.NEW.KVEF.FF.W.0085.130726T1935Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1235 PM MST FRI JUL 26 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 230 PM MST.

* AT 1228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES EAST OF KINGMAN. THE
  STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN AND NEW KINGMAN-BUTLER.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 45 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392

$$

BP
2 follow-up statements
232 
WGUS75 KVEF 262026
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
126 PM MST FRI JUL 26 2013

AZC015-262130-
/O.CON.KVEF.FF.W.0085.000000T0000Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
126 PM MST FRI JUL 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORM PRODUCING VERY HEAVY RAIN HAS WEAKENED. HOWEVER...VERY 
LOCALIZED HEAVY RAIN FELL ALONG THE S HUALAPAI MOUNTAIN ROAD BETWEEN 
HUALAPAI FOOTHILLS AND PINON PINES AND MAY BE PRODUCING FLOODING. 

LOCATIONS IMPACTED INCLUDE...S HUALAPAI MOUNTAIN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392

$$

BP
336 
WGUS75 KVEF 262057
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM MST FRI JUL 26 2013

AZC015-262106-
/O.CAN.KVEF.FF.W.0085.000000T0000Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
157 PM MST FRI JUL 26 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE
COUNTY...

THE THUNDERSTORM WHICH PRODUCED HEAVY RAIN SOUTHEAST OF KINGMAN HAS 
WEAKENED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3514 11411 3534 11398 3518 11387 3511 11392

$$

BP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:11 AM MST, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 26, 10:11 AM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT FRI JUL 26 2013

.SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH
TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING
TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS
EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL
GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK.
&&

.UPDATE....VERY MOISTURE CONDITIONS ACROSS THE CWA TODAY WITH PWAT
VALUES GENERALLY BETWEEN 1.5 AND 2.0 INCHES. AT THE SAME TIME NEG LI
VALUES RUNNING BETWEEN -1 AND -3 THUS MOIST AND UNSTABLE. DIFFICULT
TO FIND A FOCUS HOWEVER FOR THE DAY AS WATER VAPOR SHOWING MANY
LITTLE SWIRLS MOVING ACROSS THE CWA...WHILE CLOUD FREE AREAS THIS
MORNING WILL GET THE GOOD INITIAL HEATING...THEN OUTFLOW BOUNDARIES
WILL LIKELY TAKE OVER BY LATE AFTERNOON/EVENING...THUS LOOKING FOR
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE CWA
TODAY. OVERALL THE CURRENT SHORT TERM FORECAST IS HANDLING THINGS
WELL AND DO NOT PLAN ANY UPDATES THIS MORNING.
&&

.AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP AGAIN THIS AFTERNOON WITH THE BEST TIME FOR ANY THUNDERSTORM
ACTIVITY AT THE AIRPORT BETWEEN 20-24Z. VRBL WINDS GENERALLY AROUND
6KTS...BECOMING SOUTHWEST 10KTS AFTER 19Z. ERRATIC/GUSTY WINDS
POSSIBLE ONCE THUNDERSTORMS FORM. SCT-BKN AOA 14K FEET POSSIBLY DOWN
TO 10K FEET IN THUNDERSTORMS. IMPROVING CONDITIONS AFTER 03Z
BECOMING SCT-BKN CLOUDS AOA 14K FT WITH WINDS LESS THAN 10KTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE
THROUGH TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS
OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW
AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY
RAIN SHOWERS.
&&

.PREV DISCUSSION...
240 AM PDT FRI JUL 26 2013

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...ITS BEEN A FAIRLY ACTIVE
NIGHT ACROSS THE EASTERN HALF OF THE AREA AS SHOWERS AND
THUNDERSTORMS HAVE BEEN PERSISTENT OVER CLARK...LINCOLN AND MOHAVE
COUNTIES. THERE HAVE BEEN SEVERAL OUTFLOW BOUNDARIES WHICH HAVE
HELPED TO MAINTAIN STORMS AND DEVELOP NEW STORMS AND THE STRONGEST
ONE OF THE NIGHT IS STILL PUSHING SOUTH THROUGH SOUTHERN CLARK AND
SOUTHERN MOHAVE COUNTIES. PULSE STORMS WILL LIKELY CONTINUE ALONG
THIS BOUNDARY BEFORE IT WEAKENS OR PUSHES OUT OF THE AREA. A LOT OF
THE ACTIVITY OVER NORTHERN MOHAVE AND LINCOLN COUNTIES HAVE BEEN DUE
TO A WEAK CONVERGENCE BOUNDARY AND AN UPPER LEVEL DISTURBANCE MOVING
NORTH THROUGH THE AREA. THESE STORMS WILL LIKELY PERSIST THROUGH THE
REMAINDER OF THIS MORNING AND ALTHOUGH THEY HAVE GENERALLY BEEN
WEAKENING...ISOLATED FLASH FLOODING WILL STILL BE POSSIBLE. THE
DISTURBANCE THAT WAS MOVING NORTH THROUGH INYO COUNTY HAS CONTINUED
TO TRACK NORTHEAST AND ALTHOUGH FEW SHOWERS DID DEVELOP IN RESPONSE
TO THE DISTURBANCE THE HEAVIER RAIN PRODUCING STORMS DID NOT. HAVE
ELECTED TO CANCEL THE FLASH FLOOD WATCH FOR THE SIERRA AND OWENS
VALLEY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY AS THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE WITH PW
VALUES GENERALLY RANGING FROM AN INCH AND A HALF TO TWO INCHES OVER
THE SOUTHERN AREAS AND THE ONE INCH PW LINE COVERING NEARLY THE
ENTIRE AREA. LI VALUES ARE FORECAST TO BE BELOW 0 AREAWIDE AND CAPE
VALUES RANGE FROM AROUND 300-600 J/KG. THUNDERSTORM DEVELOPMENT
COULD BE DELAYED DUE TO EARLY MORNING SHOWERS AND CLOUD
COVER...EXCEPT IN AREAS THAT SEE SUN THIS MORNING.

MUCH DRIER AIR WILL BEGIN TO PUSH IN FROM THE SOUTHWEST AS AN UPPER
LEVEL TROUGH APPROACHES THE COAST. THERE WILL STILL BE ISOLATED TO
SCATTERED THUNDERSTORMS OVER THE NORTHERN HALF OF THE AREA
SUNDAY...BUT SAN BERNARDINO INTO SOUTHERN MOHAVE WILL LIKELY BE DRY.
THE DRIER AIR WILL CONTINUE TO WORK NORTH SUNDAY NIGHT WITH DEW
POINTS LOWERING SIGNIFICANTLY FROM SOUTH TO NORTH. BY 12Z MONDAY THE
MODELS INDICATE DEW POINT VALUES GENERALLY UNDER 6 DEG C OVER THE
ENTIRE SOUTHERN HALF OF THE CWA. TEMPERATURES WILL REMAIN A FEW
DEGREES BELOW NORMAL TODAY AND SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...THE OPERATIONAL AND ENSEMBLE
MODELS CONTINUE TO SHOW A DEFINITIVELY DRY SOUTHWEST FLOW ACROSS THE
ENTIRE FORECAST MONDAY AND PERSISTING THROUGH FRIDAY. THIS PATTERN
WILL RESULT FROM A DRY CLOSED LOW OFF THE CALIFORNIA COAST PHASING
WITH A TROUGH BRUSHING THE NORTHWEST STATES AND LIFTING INLAND. THE
DRY UPSTREAM AIR MASS OVER THE EASTERN PACIFIC COULD BE SEEN ON
RECENT WATER VAPOR SATELLITE IMAGERY. A MEAN TROUGH WILL THEN SET UP
OVER THE PACIFIC NORTHWEST THROUGH THE WEEK. THIS COINCIDES WITH THE
DECREASE IN MONSOONAL MOISTURE THAT TYPICALLY OCCURS IN EARLY
AUGUST. THE 00Z ECMWF INDICATES MOISTURE POSSIBLY RETURNING TO
NORTHWEST ARIZONA AFTER FRIDAY BUT THE GFS KEEPS THE PATTERN DRY.
TEMPERATURES WILL TREND SLIGHTLY UPWARD EARLY IN THE WEEK WITH HIGHS
NEAR NORMAL DURING THE PERIOD.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...JENSEN
PREV DISCUSSION...GORELOW/ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 26, 7:18 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
718 AM PDT FRI JUL 26 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-271430-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
718 AM PDT FRI JUL 26 2013 /718 AM MST FRI JUL 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
ACROSS MOST OF THE REGION WITH GREATER THUNDERSTORM CHANCES OVER THE
HIGHER TERRAIN. HIGH RAINFALL RATES ARE POSSIBLE WITH ANY STORMS
THAT DEVELOP...THIS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
MAINLY LINCOLN...CLARK...EASTERN SAN BERNARDINO...AND MOHAVE
COUNTIES THROUGH SUNDAY. DRIER AIR WILL MOVE INTO THE REGION BY
MONDAY LIMITING THUNDERSTORM CHANCES TO LINCOLN AND MOHAVE COUNTIES.
DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:12 PM MSTSevere Thunderstorm WarningVEFMohave48 min
Jul 25, 5:38 PM MSTAreal Flood AdvisoryVEFMohave112 min
Jul 25, 5:57 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 26, 2:54 PM MSTAreal Flood AdvisoryVEFMohave5 hr
Jul 26, 3:50 PM MSTAreal Flood AdvisoryVEFMohave4 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.